Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 88, NWS San Angelo, TX

June 27, 20076 counties in Texas

NWS San Angelo, TX issued this flash flood warning at Jun 27, 2007, 1:23 AM CDT for 6 counties in Texas. It took effect at Jun 27, 2007, 1:30 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2007, 1:23 AM CDT (06:23 UTC)
In effect from
Jun 27, 2007, 1:30 AM CDT
Expired
Jun 27, 2007, 5:30 AM CDT
In force
4 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

Counties Callahan County, TX, Fisher County, TX, Jones County, TX, Nolan County, TX, Shackelford County, TX, Taylor County, TX

The radar

The Dyess AFB radar (KDYX), 59 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 6.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2399 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2399 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1715 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 12:49 AM CDT, 34 minutes earlier.

Area forecast discussion, Jun 27, 12:49 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
1249 AM CDT WED JUN 27 2007

.AVIATION...
CURRENTLY...A LINE OF SEVERE THUNDERSTORMS IS MOVING
SOUTH/SOUTHEAST THROUGH WEST TEXAS TOWARD WEST CENTRAL TEXAS. THIS
LINE HAS NOT SHOWN MANY SIGNS OF WEAKENING...ALTHOUGH THE
STRONGEST PART OF THE LINE MAY SLIP SOUTH OF OUR AREA TO THE WEST
OF OUR TERMINALS. THE SITES WITH THE HIGHEST PROBABILITY OF
EXPERIENCING SEVERE WEATHER LATER TONIGHT AT THIS POINT ARE KSJT
AND KSOA. HAVE INCLUDED TSRA IN TEMPO GROUPS FOR EACH OF THESE TAF
SITES...MAY HAVE TO UPDATE KSJT/S TAF TO INCLUDE STRONGER WIND
GUSTS IF THE LINE INDEED MAINTAINS STRENGTH AS IT MOVES THROUGH.
SCATTERED THUNDERSTORMS ARE ALSO DEVELOPING TO THE NORTH OF KABI
THAT WILL LIKELY AFFECT THE KABI SITE TONIGHT...ALTHOUGH THESE
APPEAR TO BE MAINLY HEAVY RAIN PRODUCING THUNDERSTORMS AT THE
MOMENT. THESE TWO AREAS OF THUNDERSTORMS MAY END UP MERGING INTO
ONE MCS AND THEN MOVE SOUTH THROUGH THE ENTIRE WEST CENTRAL TEXAS
REGION. WILL UPDATE TAFS AS NEEDED. 20

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE  83  69  87  68 /  70  50  30  10
SAN ANGELO  87  69  88  67 /  50  50  30  10
JUNCTION  86  71  88  67 /  50  50  40  20

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR BROWN-CALLAHAN-
COKE-COLEMAN-CONCHO-HASKELL-JONES-KIMBLE-MASON-MCCULLOCH-MENARD-
RUNNELS-SAN SABA-SCHLEICHER-SHACKELFORD-SUTTON-TAYLOR-
THROCKMORTON-TOM GREEN.

&&
Hazardous weather outlook, Jun 26, 3:45 PM CDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
345 PM CDT TUE JUN 26 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-271100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
345 PM CDT TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A FLASH FLOOD WATCH IS IN EFFECT FOR WEST CENTRAL TEXAS THROUGH
WEDNESDAY MORNING...MAINLY ALONG AND EAST OF A HASKELL...
ABILENE...SAN ANGELO...SONORA LINE. LOCALLY HEAVY RAINFALL IS
POSSIBLE. AN ISOLATED THUNDERSTORM COULD ALSO BECOME SEVERE...WITH
THE MAIN THREAT BEING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE CHANCE OF THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL
CONTINUE INTO THE WEEKEND. ONE OR TWO STORMS COULD ALSO BECOME
SEVERE WITH SMALL HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

11

In the hours before

Special weather statement, Jun 27, 12:35 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1235 AM CDT WED JUN 27 2007

TXZ064-071-076-270745-
STERLING-IRION-CROCKETT-
INCLUDING THE CITIES OF...STERLING CITY...MERTZON...OZONA
1235 AM CDT WED JUN 27 2007

...A LINE OF SEVERE THUNDERSTORMS MOVING TOWARD THE AREA...

A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM MONAHANS TO
ODESSA TO MIDLAND...ON TO THE NORTHEAST ACROSS THE PERMIAN BASIN.
A WIND GUST OF 93 MPH WAS REPORTED AT THE MIDLAND INTERNATIONAL
AIRPORT AT 1219 AM. ALSO...THERE HAVE BEEN NUMEROUS REPORTS OF
WIND GUSTS GREATER THAN 70 MPH WITH THIS LINE OF SEVERE STORMS.
THE LINE OF STORMS WAS MOVING SOUTHEAST AT 35 MPH. THE STORMS WILL
MOVE INTO IRION...STERLING AND CROCKETT COUNTIES AFTER 1 AM...AND
WARNINGS WILL LIKELY HAVE TO ISSUED.

PERSONS SHOULD TO BE PREPARED FOR DAMAGING WINDS AND VERY HEAVY
RAIN ASSOCIATED WITH THESE THUNDERSTORMS.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:10 PM CDTSevere Thunderstorm WarningSJTCoke, Nolan50 min
Jun 26, 11:05 PM CDTFlash Flood WarningSJTBrown4 hr
Jun 27, 12:47 AM CDTSevere Thunderstorm WarningSJTIrion, Sterling, Tom Green58 min
Jun 27, 12:47 AM CDTSevere Thunderstorm WarningSJTCrockett58 min
Jun 27, 1:10 AM CDTSevere Thunderstorm WarningSJTFisher, Nolan65 min
Jun 27, 1:12 AM CDTFlash Flood WarningSJTSan Saba4 hr
Jun 27, 1:39 AM CDTSevere Thunderstorm WarningSJTCoke, Irion, Sterling, Tom Green66 min
Jun 27, 1:40 AM CDTSevere Thunderstorm WarningSJTCrockett65 min
Jun 27, 2:12 AM CDTSevere Thunderstorm WarningSJTCoke, Concho, Runnels, Tom Green63 min
Jun 27, 2:32 AM CDTSevere Thunderstorm WarningSJTSchleicher, Sutton58 min
Jun 27, 2:41 AM CDTSevere Thunderstorm WarningSJTCrockett64 min
Jun 27, 2:42 AM CDTSevere Thunderstorm WarningSJTIrion, Tom Green33 min
Jun 27, 2:58 AM CDTFlash Flood WarningSJTMcCulloch, Mason3 hr
Jun 27, 3:45 AM CDTFlash Flood WarningSJTBrown, Coleman6 hr
Jun 27, 4:43 AM CDTFlash Flood WarningSJTKimble, Menard4 hr
Jun 27, 5:23 AM CDTFlash Flood WarningSJTCallahan, Jones, Shackelford, Taylor3 hr
Jun 27, 5:44 AM CDTFlash Flood WarningSJTColeman, McCulloch, Mason, San Saba4 hr
Jun 27, 9:35 AM CDTFlash Flood WarningSJTMason, San Saba6 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.